Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 418, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 17, 2000, 6:38 PM CDT for Canadian County, Oklahoma. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 17, 2000, 6:38 PM CDT (23:38 UTC)
- Expired
- Aug 17, 2000, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Canadian County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:40 PM CDT | Thunderstorm Wind | Concho, OK | large cedar trees were downed on both sides of a road. |
| Aug 17, 6:40 PM CDT | Thunderstorm Wind | Concho, OK | Sheet metal was blown off a roof. |
| Aug 17, 6:40 PM CDT | Thunderstorm Wind | Concho, OK | Numerous barns and outbuildings were blown over, and trees were downed. |
| Aug 17, 6:40 PM CDT | Thunderstorm Wind | Concho, OK | A barn was destroyed, and windows were blown out of a house. |
| Aug 17, 6:55 PM CDT | Thunderstorm Wind 56 E | Concho, OK | |
| Aug 17, 6:55 PM CDT | Hail 0.75 | Concho, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2647 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS54 KOUN 172338 SVROKC OKC017-180015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 638 PM CDT THU AUG 17 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 715 PM CDT * AT 638 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONCHO...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE CONCHO...EL RENO...PIEDMONT AND YUKON WIND GUSTS TO NEAR 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3570 9811 3552 9810 3551 9772 3573 9773 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:10 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 17, 2:10 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT THU AUG 17 2000 THE FRONT HAS SLOWED IN SOUTH PROGRESS EARLY THIS AFTERNOON ACROSS NORTHWEST OK; HOWEVER, IT IS EXPECTED TO CONTINUE MOVING SOUTH INTO THE EVENING. WITH THE MORNING SOUNDING PROFILE IT WILL TAKE CONVERGENCE ALONG AND LIFT BEHIND THE FRONT TO START ANY SHOWERS OR THUNDERSTORMS. CHANCE POPS WILL REMAIN IN NORTHERN AND CENTRAL SECTIONS FOR TONIGHT. WINDS AND PRESSURE TENDANCIES EARLY THIS AFTERNOON SUGEST THAT THE FRONT SHOULD MAKE IT INTO THE SOUTHERN THIRD OF OK BY FRIDAY BEFORE WASHING OUT SATURDAY. WARMER CONDITIONS ALOFT IN THE SOUTH SHOULD PRECLUDE ANY RAIN THERE. A WEAK WAVE IS FORECAST BY THE AVN AND ETA TO MOVE OUT OF THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS FRIDAY NIGHT WITH A HINT OF FORCING INTO THE OK PANHANDLE AND NORTHERN PART OF THE STATE. A CHANCE OF SHOWERS WILL REMAIN IN THE NORTHERN FORECASTS THROUGH FRIDAY NIGHT TO ACKNOWLEDGE THIS FACTOR IN COMBINATION WITH ANY LIFT NORTH OF THE FRONT. THE EXTENDED PERIOD LOOKS DRY AND SEASONABLY HOT. FCSTID = 9 OKC 68 91 68 92 / 30 20 20 0 HBR 67 90 68 92 / 30 20 20 0 SPS 75 98 71 96 / 0 0 0 0 GAG 63 85 64 89 / 30 20 30 0 PNC 65 86 67 89 / 30 20 30 0 DUA 74 95 70 94 / 0 20 0 0 .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.